Hail, Deaf Smith
- When
- June 2, 6:28 PM CST to 6:30 PM CST
- Where
- Deaf Smith County, 2.07 mi N of Hereford
- Measured
- 1.25 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.850, -102.400
Severe thunderstorms moved across much of the Texas Panhandle during the evening hours and produced large hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across much of the Texas Panhandle during the evening hours and produced large hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 6:09 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 709 PM CDT SAT JUN 2 2012 .UPDATE... HAVE EXTENDED SVR TSTM WATCH 341 LOCALLY FOR MORE OF WRN TX PNHDL COUNTIES BASED ON LATEST RADAR TRENDS AND IN COORDINATION WITH SPC. ANDRADE && .PREV DISCUSSION... /ISSUED 606 PM CDT SAT JUN 2 2012/ AVIATION... MAIN AVIATION CONCERN THIS EVENING WILL BE ISOLATED THUNDERSTORMS. THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS OF NEW MEXICO AND A FEW WILL DEVELOP ALONG BOUNDARIES IN THE WESTERN TEXAS PANHANDLE. HAVE INCLUDED SOME VCTS WORDING FOR ALL TAF SITES THIS EVENING. EXPECT THUNDERSTORM ACTIVITY TO WANE AS SUN SETS. THEREFORE...AFTER 06Z-08Z SOUTHERLY WINDS OF 10 TO 15 KTS WITH VFR CIGS AND VISIBILITIES FORECAST UNTIL THE NEXT ROUND OF THUNDERSTORMS DEVELOPS ON SUNDAY. GARCIA PREV DISCUSSION... /ISSUED 546 PM CDT SAT JUN 2 2012/ DISCUSSION... NEXT CROP OF SHOWERS AND TSTMS CURRENTLY FORMING OVER HIGHER TERRAIN OF ERN NM AND SERN CO AND ALONG CONVECTIVE OUTFLOW BOUNDARIES IN TX PNHDL AND TX SOUTH PLAINS FROM PREVIOUS DAYS STORMS. SUFFICIENT DAYTIME HEATING AND ATMOPHSERIC INSTABILITY ALONG WITH PRESENCE OF LOW LEVEL MOISTURE AND SOME MINOR WIND SHEAR AND APPROACHING MINOR UPPER LEVEL SHORTWAVE TROF ALSO AIDED IN THE DEVELOPMENT OF THESE STORMS. EXPECT THESE STORMS TO CONTINUE THRU EVENING HOURS BEFORE COVERAGE DECREASES. HIGHEST POPS ACROSS NRN ZONES IN THE NEIGHBORHOOD OF 50 PERCENT...WITH 40 PERCENT VALUES ACROSS THE SRN ZONES. SOME STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS PRIMARY HAZARDS. LATEST SHORT RANGE MODELS ARE IN REASONABLE AGREEMENT FOR THE FIRST FEW PERIODS. HOWEVER...THEY DIFFER ON WHERE...WHEN...OR IF ANY TSTMS WILL DEVELOP. GIVEN SUFFICIENT MOISTURE...HEATING...AND INSTABILITY... DO THINK THERE WILL BE A THREAT FOR TSTMS LATER SUNDAY AFTERNOON AND EVENING JUST ABOUT ANYWHERE...MORE ISOLD ACROSS FAR WRN COUNTIES WHERE MOISTURE MAY MIX OUT COMPARED TO ERN ZONES. WEAK COLD FRONT WILL PUSH SWD THRU FCST AREA LATER SUNDAY AFTERNOON AND NIGHT. UPSLOPE LOW LEVEL FLOW PROGGED FOR EARLY PART OF NEXT WEEK. MOISTURE IS FORECAST TO REMAIN TRAPPED BENEATH UPPER LEVEL RIDGE WITH MINOR...HARD TO TIME SHORTWAVE TROFS WANDERING AROUND THE REGION. ALSO...DIFFICULT TO PINPOINT CONVECTIVE OUTFLOW BOUNDARIES OR RESIDUAL WEAK FRONTAL BOUNDARIES WILL LIKELY SERVE AS FOCI FOR SFC BASED TSTM DEVELOPMENT THROUGHTOUT THE COMING WEEK. ALL THE ABOVE IS FAIRLY TYPICAL OF EARLY TO MID JUNE AND SUPPORTS MENTION OF AT LEAST ISOLD TSTMS NEARLY EACH AFTERNOON AND NIGHT FOR MUCH OF NEXT WEEK. DECIDED TO INCLUDE SLGT CHC POPS ALL ZONES MONDAY THRU THURSDAY NIGHT. TRYING TO TARGET WHICH PARTS OF PNHDLS WILL HAVE A THREAT THIS FAR OUT IS AN EXERCISE IN PLAYING RUSSIAN ROULETTE AND WAS NOT COMFORTABLE DOING THAT. THEREFORE...USED A SHOTGUN APPROACH TO POPS FROM MON THRU THURSDAY NIGHT...WHICH CAN BE REFINED AS TIME GETS CLOSER. LATER SHIFTS MAY NEED TO CONSIDER EXTENDING LOW POPS INTO FRIDAY IF NECESSARY IF MEDIUM RANGE MODELS VERIFY. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH AT LEAST THE MIDDLE OF NEXT WEEK DUE TO RECENT RAINS ALONG WITH CONTINUED CHANCES FOR MORE SHOWERS AND THUNDERSTORMS DURING THE NEXT FEW DAYS. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 706 PM CDT SAT JUN 2 2012 OKZ001>003-TXZ001>020-031100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 706 PM CDT SAT JUN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE WESTERN HALF OF THE TEXAS PANHANDLE UNTIL 11 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY AFTERNOON THROUGH THURSDAY NIGHT. SOME OF THE STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THOSE DAYS... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THROUGH THIS EVENING...AND THEN AGAIN LATE SUNDAY AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY AT TIMES MUCH OF NEXT WEEK. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 NNE WHEELER 35.45N 100.27W
06/01/2012 M1.75 INCH WHEELER TX FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA1200488
FENNERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CDT SAT JUN 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 14 NW STRATFORD 36.48N 102.25W
06/01/2012 M0.75 INCH DALLAM TX STORM CHASER
0445 PM HAIL 3 NNE WASHBURN 35.22N 101.55W
06/01/2012 E1.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0451 PM HAIL 7 ENE AMARILLO 35.23N 101.71W
06/01/2012 M1.00 INCH POTTER TX NWS OFFICE
0500 PM HAIL 12 E KELLERVILLE 35.37N 100.29W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0508 PM HAIL 1 N WASHBURN 35.19N 101.57W
06/01/2012 E1.75 INCH CARSON TX BROADCAST MEDIA
0515 PM HAIL 11 N DALHART 36.22N 102.52W
06/01/2012 E0.88 INCH DALLAM TX FIRE DEPT/RESCUE
NICKEL SIZE HAIL AND HEAVY RAIN
0515 PM HAIL 10 S CANADIAN 35.77N 100.38W
06/01/2012 E1.25 INCH HEMPHILL TX PUBLIC
A LOT OF PEA SIZE HAIL FELL IN ADDITION TO THE HALF
DOLLAR SIZE HAIL.
0516 PM HAIL 8 W DARROUZETT 36.45N 100.47W
06/01/2012 E1.00 INCH LIPSCOMB TX LAW ENFORCEMENT
0520 PM HAIL 7 ESE AMARILLO 35.16N 101.70W
06/01/2012 E0.88 INCH RANDALL TX PUBLIC
REPORT RELAYED BY NSSL
0521 PM HAIL 3 N DALHART 36.11N 102.52W
06/01/2012 E0.88 INCH DALLAM TX FIRE DEPT/RESCUE
0522 PM HAIL PANHANDLE 35.35N 101.38W
06/01/2012 E1.75 INCH CARSON TX LAW ENFORCEMENT
0528 PM HAIL DALHART 36.06N 102.52W
06/01/2012 E1.75 INCH HARTLEY TX LAW ENFORCEMENT
0532 PM HAIL 4 NW DALHART 36.10N 102.57W
06/01/2012 E1.00 INCH DALLAM TX TRAINED SPOTTER
0534 PM HAIL 1 E WASHBURN 35.18N 101.56W
06/01/2012 E1.25 INCH ARMSTRONG TX LAW ENFORCEMENT
0539 PM HAIL 4 NW DALHART 36.10N 102.57W
06/01/2012 M1.25 INCH DALLAM TX TRAINED SPOTTER
0539 PM HAIL 4 WNW WASHBURN 35.20N 101.64W
06/01/2012 E1.75 INCH POTTER TX TRAINED SPOTTER
0540 PM HAIL 5 W WASHBURN 35.18N 101.66W
06/01/2012 E1.75 INCH RANDALL TX PUBLIC
RELAYED BY NSSL
0540 PM HAIL WASHBURN 35.18N 101.57W
06/01/2012 E1.00 INCH ARMSTRONG TX PUBLIC
RELAYED BY NSSL
0542 PM HAIL 5 E WASHBURN 35.18N 101.48W
06/01/2012 E2.00 INCH ARMSTRONG TX LAW ENFORCEMENT
0545 PM HAIL WASHBURN 35.18N 101.57W
06/01/2012 E0.88 INCH ARMSTRONG TX PUBLIC
REPORT RELAYED BY NSSL
0545 PM HAIL 4 NNW KNOWLES 36.93N 100.22W
06/01/2012 M1.00 INCH BEAVER OK FIRE DEPT/RESCUE
0550 PM HAIL 14 ENE KELLERVILLE 35.45N 100.27W
06/01/2012 E2.00 INCH WHEELER TX PUBLIC
RELAYED BY NSSL
0554 PM HAIL WHEELER 35.44N 100.28W
06/01/2012 E1.25 INCH WHEELER TX LAW ENFORCEMENT
0555 PM HAIL 12 W GATE 36.85N 100.27W
06/01/2012 E1.00 INCH BEAVER OK EMERGENCY MNGR
0556 PM HAIL 3 S WASHBURN 35.13N 101.57W
06/01/2012 E3.00 INCH ARMSTRONG TX STORM CHASER
0600 PM HAIL 13 ENE KELLERVILLE 35.44N 100.29W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
RELAYED BY NSSL
0600 PM HAIL 14 ENE KELLERVILLE 35.45N 100.27W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0600 PM HAIL 8 SE KELLERVILLE 35.29N 100.40W
06/01/2012 E1.75 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0602 PM HAIL 12 SW DALHART 35.94N 102.67W
06/01/2012 M1.25 INCH HARTLEY TX STORM CHASER
0602 PM TSTM WND GST 12 SW DALHART 35.94N 102.67W
06/01/2012 E70 MPH HARTLEY TX STORM CHASER
MISSISSIPPI STATE CHASE TEAM REPORTS HALF DOLLAR SIZE
HAIL AND ESTIMATES WIND GUSTS BETWEEN 65 AND 70 MPH.
0605 PM HAIL 8 SW PANHANDLE 35.26N 101.48W
06/01/2012 E1.00 INCH CARSON TX TRAINED SPOTTER
0615 PM HAIL 10 N WHEELER 35.59N 100.28W
06/01/2012 E1.00 INCH WHEELER TX TRAINED SPOTTER
0615 PM HAIL 9 ESE KELLERVILLE 35.32N 100.36W
06/01/2012 E1.75 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0620 PM HAIL 1 NNE WHEELER 35.45N 100.27W
06/01/2012 M1.75 INCH WHEELER TX FIRE DEPT/RESCUE
0625 PM HAIL 6 ENE LAKE TANGLEWOOD 35.09N 101.68W
06/01/2012 E0.75 INCH RANDALL TX PUBLIC
REPORT RELAYED BY NSSL
0630 PM HAIL PALO DURO CANYON 34.95N 101.67W
06/01/2012 E1.75 INCH RANDALL TX PUBLIC
PEA TO GOLFBALL SIZE HAIL
0642 PM HAIL 16 ESE KELLERVILLE 35.28N 100.24W
06/01/2012 E1.50 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0644 PM HAIL 15 NNE LUTIE 35.22N 100.12W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
RELAYED BY NSSL
0645 PM HAIL 17 N LUTIE 35.27N 100.22W
06/01/2012 E1.75 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0645 PM HAIL 10 SE KELLERVILLE 35.27N 100.38W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0650 PM HAIL 3 NE WAYSIDE 34.82N 101.51W
06/01/2012 E1.25 INCH ARMSTRONG TX TRAINED SPOTTER
0710 PM HAIL 13 NNE LUTIE 35.20N 100.13W
06/01/2012 E0.88 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0712 PM HAIL 14 NNW LUTIE 35.21N 100.32W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0719 PM HAIL 5 W SAMNORWOOD 35.06N 100.37W
06/01/2012 E1.00 INCH COLLINGSWORTH TX TRAINED SPOTTER
0723 PM TSTM WND GST 4 E ADRIAN 35.28N 102.59W
06/01/2012 E60 MPH OLDHAM TX TX DPS
0726 PM TSTM WND DMG 13 NNE LUTIE 35.20N 100.13W
06/01/2012 WHEELER TX PUBLIC
MULTIPLE HORSE TRAILERS FLIPPED OVER. REPORT RELAYED BY
NSSL.
0124 AM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/02/2012 M61 MPH POTTER TX ASOS
0132 AM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/02/2012 M59 MPH POTTER TX ASOS
&&
EVENT NUMBER AMA1200441 AMA1200466 AMA1200442 AMA1200472 AMA1200444
AMA1200443 AMA1200445 AMA1200456 AMA1200481 AMA1200446 AMA1200447
AMA1200448 AMA1200450 AMA1200449 AMA1200451 AMA1200452 AMA1200467
AMA1200468 AMA1200453 AMA1200482 AMA1200487 AMA1200470 AMA1200454
AMA1200460 AMA1200455 AMA1200469 AMA1200471 AMA1200478 AMA1200458
AMA1200459 AMA1200457 AMA1200465 AMA1200473 AMA1200488 AMA1200483
AMA1200463 AMA1200474 AMA1200480 AMA1200475 AMA1200479 AMA1200461
AMA1200484 AMA1200477 AMA1200462 AMA1200464 AMA1200476 AMA1200486
AMA1200485
FENNERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 627 PM CDT SAT JUN 2 2012 TXZ016-017-030015- DEAF SMITH TX-RANDALL TX- 627 PM CDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR RANDALL AND DEAF SMITH COUNTIES. AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER HEREFORD...MOVING EAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 638 PM CDT SAT JUN 2 2012 TXZ001-006-030015- DALLAM TX-HARTLEY TX- 638 PM CDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR HARTLEY AND DALLAM COUNTIES. AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER HARTLEY COUNTY...OR ABOUT 7 MILES SOUTHEAST OF DALHART...MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CDT SAT JUN 2 2012 TXZ011-030030- OLDHAM TX- 643 PM CDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR OLDHAM COUNTY. AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER QUAY COUNTY IN NEW MEXICO...OR ABOUT 8 MILES SOUTH OF NARA VISA...MOVING NORTHEAST AT 15 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AND STRONG WINDS. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 706 PM CDT SAT JUN 2 2012 OKZ002-030045- TEXAS OK- 706 PM CDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR TEXAS COUNTY. AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF HOUGH...OR ABOUT 13 MILES NORTHWEST OF GUYMON...MOVING NORTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. NF
The Amarillo radar (KAMA), 76 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
The Moore County Emergency Managers Office reported that tree branches around six to twelve inches in diameter were blown down. There was also a live tree around twelve to fourteen inches in diameter which was split in half with one half of the tree lying on the ground. All of the damage was confined to within a two block area. There were no reports of injuries or fatalities.
A trained spotter reported that some trees were blown down. There were no reports of injuries or fatalities.
A trained spotter reported that four inch diameter tree limbs had blown down. There were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390248, 390249, 390251, 390250, 390252, 390253, 390254.